Welcome, Friend!

It looks like you're new here. If you want to get involved, click one of these buttons!

Veritas-Health LLC has recently released patient forums to our Arthritis-Health web site.

Please visit http://www.arthritis-health.com/forum

There are several patient story videos on Spine-Health that talk about Arthritis. Search on Patient stories
Protect anonymity
We strongly suggest that members do not include their email addresses. Once that is published , your email address is available to anyone on the internet , including hackers.

All discussions and comments that contain an external URL will be automatically moved to the spam queue. No external URL pointing to a medical web site is permitted. Forum rules also indicate that you need prior moderator approval. If you are going to post an external URL, contact one of the moderators to get their approval.
Attention New Members
Your initial discussion or comment automatically is sent to a moderator's approval queue before it can be published.
There are no medical professionals on this forum side of the site. Therefore, no one is capable or permitted to provide any type of medical advice.
This includes any analysis, interpretation, or advice based on any diagnostic test


poolladyppoollady Posts: 154
edited 06/11/2012 - 8:26 AM in Back Surgery and Neck Surgery
I need some help, I am having problems with dizziness. I talked to my PCP this week and he could not find anything wrong with my ears, no fluid backed up. He gave me some meds but they have not helped.
When I stand up, not all the time but most of the time, I get so dizzy I have to sit down for a minute or two and then stand again. It is not that I am getting up too quickly, I have done that before. I have tried getting up slower and slower, but it happens at different times, but it seems to be happening more often.
Has anyone had this happen, I had ACDF C5/6 in March '08 and now have Lumbar issues? I have an ESI scheduled for next Wednesday, Jan 14.
Any ideas?



  • about an hour after you take your meds? I know that when my oxycodone's "kick in" or at least around 45 min to an hour after I take them at times I will stand up from sitting on the couch and get that light headed/dizzy feeling.
  • Where I live we have a dizzy clinic in the hospital. They check for everything that could possibly make you dizzy. Perhaps you can check online to see if some hospitals online if they have them where you are. Did you have dizziness before your surgery? What were you doing when you get up from sitting? Having a journal on these happenings will help your Dr. find the cause. My Mother had this dizziness and it was caused by being overtired. It went away after a year and a half. I hope you're feeling better soon. Charry
    DDD of lumbar spine with sciatica to left hip,leg and foot. L4-L5 posterior disc bulge with prominent facets, L5-S1 prominent facets with a posterior osteocartilaginous bar. Mild bilateral foraminal narrowing c-spine c4-c7 RN
  • I appreciate the ideas. It is not after taking my meds. I do sometimes get that feeling, but that is not the same. But thanks for trying.
    I will look up about the dizzy clinics.
  • I have that problem often. At one time my PCP moved my head in a certain way, she said probably my otholiths (little stone-like things in middle ear) got stuck. That actually helped, she even gave me some a diagram of what she did so I could so this at home. Unfortunately after my fusion, I did not think those types of moves are right for me, so now I just take Meclazine.

    Hope you'll find help with this as it can very very annoying.

  • Maybe blood pressure is raising that could be making you dizzy?
  • Have you ever had vertigo? For some reason, I get it several times a year and it is miserable. If I move too fast, whether from a laying to a sitting position, the room will spin and I will be horribly dizzy. Do you notice you are dizzy more if you turn to one side more than the other? That's how I can tell what ear is triggering the vertigo.

    Usually, docs can't find anything officially wrong, but they do give me anti-nausea meds and tell me to take it easy, no driving until it resolves. One time, I had it severely for 2 weeks and the doc sent me to physical therapy. Turns out, I had something in my ear canal and a procedure they did at PT cured me. It was shocking - total dizziness one minute, completely "cured" the next. Then I had to go to PT to regain balance since I had been so messed up for 2 weeks.

    Look up vertigo online and see if anything sounds familiar. Being dizzy so much is a horrible feeling - I hope it goes away quickly for you.

  • Bad dizzy spells when my accident first happended. I couldn't stand in ne spot without falling over, like tripping on my self. It took some time and they gave me a presciption me too, but what I found worked best was a slow release gravel pill (timed released). I was pleasantly surprised and I felt more anchored.
  • Did your PCP check your orthostatic blood pressures (lying down for five minutes, then immediately after sitting up)? Some people develop orthostatic hypotension, there can be many causes. If your BP was the same in both positions, see an ENT doc. Usually vertigo is due to an inner ear problem. I had positional vertigo for years - couldn't do escalators/inclines, no one could figure out why. Then I had a head MRI for another problem - turns out my I have chronic fluid & inflammation in my mastoid sinuses (located behind the ear) that explained it.
  • and it is either due to my allergies (which can be my ONLY ymptom) or when I haven't eaten enough.

    The clue would be the onset..is this real recent or have you had this before?
  • Of course, always check with your doctor.

    Your meds could be causing a drop in blood pressure when you change position(orthostatic hypotension) or could be inner ear. Someone mentioned meclizine, it's an over the counter "dizzy" pill. Someone else also mentioned anti-nausea meds-such as phenergan. Always check with your doc before you do anything. I would suggest trying to keep a short journal of when you take meds, when you eat, how much fluids you drink, and then what you are doing when the symptoms come on. That might help your doc narrow it down.

    Oxycodone and Flexeril(especially extended release) can certainly make you feel dizzy too. I don't know if those are your only meds, but Zanaflex(which I love) is well known for dropping blood pressure(dropped mine to 66 systolic in the hospital.) Some people are more sensitive to meds especially if you have not been getting enough fluids in. Kind of a catch22 for me-I want to drink enough water to stay hydrated and not get constipated, but don't want to drink much because I'll have to get up and go to the bathroom and that hurts to move around.

    So, I would change positions(even your head) slowly, keep hydrated, start a dizzy log, and follow up with your primary.

    Good luck and let us know what happens.
  • I just had a Lami/Micro-d on L5-S1 last Tuesday. If I take one Percocet I'm fine, if I take 1.5 or 2 then I start to get light headed, dizzy and even nauseous.

    Maybe the pain meds, if your on some, are too strong for your system.
Sign In or Register to comment.